MAUDE Adverse Event Report: ABBOTT VASCULAR INC. NC TREK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

ABBOTT VASCULAR INC. NC TREK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 1012454-08
Medical Device Problem Codes Deflation Problem (1149); Difficult to Remove (1528); Improper or Incorrect Procedure or Method (2017); Device Damaged by Another Device (2915)
Health Effect - Clinical Codes Angina (1710); Unspecified Tissue Injury (4559)
Date of Event 03/12/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Event or Problem Description
It was reported that the procedure was to treat the left anterior descending (lad) coronary artery with no calcification, no tortuosity and 90% stenosis.The 4.5x8 mm nc trek balloon dilatation catheter was inflated once to 12 atmospheres and although negative pressure was held for 16 seconds, the device was not fully deflated.There was resistance between devices during removal and all the devices were removed as a unit with the balloon still partially inflated.This caused the stent to be dragged out.An unspecified balloon was used to complete the procedure.The patient experienced chest pain and myocardial tear injury.Local drug treatment was provided and the patient was hospitalized additional time.No additional information was provided.
 
Additional Manufacturer Narrative
The device was not returned for analysis.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a review of the complaint history identified no other similar complaints from this lot.Based on the information provided, a definitive cause for the reported deflation issue could not be determined.In this case, it is likely that the instruction for use (ifu) violation contributed to the reported difficulty removing the device and device damaged by another device resulting in user error/operational context.The reported medication required, and hospitalization appear to be related to circumstances of the procedure.Possible factors that may contribute to difficulty deflating the balloon include, but are not limited to, deflation technique, tortuous anatomy, loose connection with the indeflator, contamination in the inflation lumen or damage to the guide wire and/or inflation lumen.In this case, a conclusive cause for the reported deflation issue could not be determined since the device was not returned for analysis.Additionally, it is likely that the reported deflation issue contributed to the resistance met during removal and the interaction with the stent that resulted in the stent being dragged out.Additionally, a conclusive cause for the reported patient effects of angina and unspecified tissue injury, and the relationship to the product, if any, cannot be determined.The reported patient effect of angina is listed in the coronary dilatation catheters (cdc), nc trek, instruction for use as a known patient effect.It was reported by the account that the balloon was removed partially inflated.It should be noted that the coronary dilatation catheters (cdc), nc trek rx, global, instruction for use states: withdraw the deflated dilatation catheter and guide wire from the guiding catheter through the hemostatic valve.In this case, it is likely that the instruction for use (ifu) violation contributed to the reported difficulty removing the device and device damaged by another device.There is no indication of a product quality issue with respect to manufacture, design or labeling.H6 - medical device problem code 2017 - failure to follow steps/instructions was added.

Brand Name
NC TREK
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela UNK
CS   UNK
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key24874694
Report Number2024168-2026-01511
Device Sequence Number9331850
Product Code LOX
UDI-Device Identifier08717648152092
UDI-Public(01)08717648152092(17)270831(10)40904G1
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K103153
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/04/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number1012454-08
Device Catalogue Number1012454-08
Device Lot Number40904G1
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/23/2026
Supplement Date Received by Manufacturer04/15/2026
Initial Report FDA Received Date04/14/2026
Supplement Report FDA Received Date05/04/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/04/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexUnknown